I am pretty pissed off, change that to REALLY pissed off!


Mostly random ranting because I can’t kick this weight gain. This is a HUGE deal for me because before I was diagnosed bipolar, I was around maybe 175 or so ( I was way too skinny then actually) and after the diagnosis the psych meds I took in 2001 forwardm like Lithium, Zyprexa and Depakote made me gain 100lbs. I was always thin, it was the only thing I had going for me and the only thing people ever complimented me on. It became part of my identity. When I was diagnosed bipolar and started taking meds, I packed on huge amounts of weight. I’m very, very, tall but I was over 280lbs by the time I changed meds. After changing my mood stabilizer to Keppra instead of Depakote, I was able to exercise and change my diet a bit so I lost 90lbs out of the 100. All of a sudden, something has changed. It started a couple of days before I went into the hospital at the beginning of December when I started Risperidone. I was still trying to lose weight to get to a healthy place and I had been around 195 before the hospital and I was working on getting it down. I was up to 202 when I was admitted into the hospital and it went up from there. My doctor put me on a diuretic because it was supposed to be water weight and I got off the Risperidone about midway through December. I’ve been watching every calorie, getting my exercise back up to where it was or at least trying to and I can’t kick this weight!!!!! I’m already depressed as it is and this is making it much worse. I hate myself already for other things and this increases it. I don’t understand what’s happening and why I can’t kick this weight no matter what I do! Getting the extra weight off was the one thing I could be proud of, it was the one thing I could control. My goal wasn’t to be skinny, just healthy. I’ve lost control of this and I’m just sitting at this one number. It won’t budge and I’m so angry and depressed! This is the one thing I had and it’s gone!

Advertisements

About CimmarianInk

Abuse Survivor Diagnosed with Bipolar Disorder PTSD and Dissociative Identity Disorder (DID) also known as Multiple Personalities
This entry was posted in abuse, Alters, bipolar disorder, Child Molestation, depersonalization, depression, derealization, DID, dissociation, dissociative fugue, dissociative identity disorder, Family Relationships, Incest, Mania, Medication, Meds, Mental Health, Multiple Personalities, neglect, Post Traumatic Stress Disorder, Psychiatric Drugs, Psychiatric medication, Psychiatry, PTSD, Rape, risperidone, self-harm, Seroquel, Sexual Abuse, Trauma, Uncategorized and tagged , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , , . Bookmark the permalink.

7 Responses to I am pretty pissed off, change that to REALLY pissed off!

  1. Freasha1964 says:

    Oh Tai, how demoralizing. I am sorry. When I went on an SSRI -Lexipro- a while ago, my sex drive took a dive, and I got this lovely symptom, anorgasmia. I felt like you but for a different reason; What’s the point of being numb instead of depressed, and losing the only thing that brings any pleasure? (I know your issue is so very different because of your past sexual abuse).

    I do come with an idea for you to try if you haven’t already. I heard of someone who had been seriously bipolar for about 30-40 years, and she found out it was a thyroid problem. Oh, I just remembered that you have had trouble with your thyroid. She was put on a thyroid hormone, and came back to the world. It has a sad ending because she lost too much weight, the doctor thought, and she was taken off that drug. Since you have had thyroid issues, I wonder if you have been to a specialist about this. Have you found a replacement doctor yet? Mine is called an Integral Medicine (basically one form of a GP) doctor, and she treats my whole body, knowing and acknowledging that everything -mind, body- is connected. She is very thorough and my insurance covers most of the things she orders for me.

    Again, I am so sorry you have to go through this.

    • tai0316 says:

      Hey Freasha,
      I don’t know how the thyroid thing plays in. My new doctor wasn’t too concerned about the nodules because anybody can get them. I’m supposed to have a physical (blood tests) and we’ll see how the thyrois looks though just in case. I’ve heard though about some thyroid thing where the thyroid can go in and out of functioning right, my question then being how do you know you’ve caught it at the right time. I’m not going to worry about it though. I decided to use a doctor of internal medicine as my primary, so we’ll see. 🙂

      Oh! I wanted to add that I get the sex thing too though. When I was taking an anti-depressant seperately, I had to take Wellbutrin because it was the only one that didn’t affect sexual desire.

      • Freasha1964 says:

        Yes, I am on Wellbutrin and a tiny bit of amitryptaline (only because it helps a neuropathy I have, or I would have gone off it for the aforementioned side effect). Oh, and gabapentin, also for the neuropathy. Oh, and an over the counter lithium supplement, lithium orotate. The Integral doctor says the lithium can help my brain function. SOMETHING seems to be helping my brain function because very slowly, I feel it is improving. It is probably a huge combination of things including a ton of supplements she has me on, the detox of my body from some heavy metal contamination (the Integral doctor, again), and the therapy.
        I wouldn’t clog up your blog listing all this, except maybe it will help you or someone else.

        Oh, I have to greatly agree with Castor Girl. Great point. You have so much more going for you than your weight, which is an impermanent representation of who you are, anyway, and that is only physical. I do understand because it is true for me, too, however. In this society, extra fat is disapproved of, with help from Madison Avenue.
        Finally, I can’t let you get away with the insults you hurled at yourself. I know you would never dream of doing that to a friend of yours. I understand, I have done that, too, however. But you ARE NOT any of the things you called yourself, and I won’t even repeat them here.

  2. Lisa says:

    I’d be mad, too. Are you going to call your doctor?

    Lisa

    • tai0316 says:

      Hey Lisa,
      Yes I am going to call my doctor, my psychiatrist not my regular doctor. I’m having trouble with anxiety, panic and depression anyway but I’m afraid of taking new meds as always. I have to do something though. 😦

  3. castorgirl says:

    Hi tai,

    I understand your anger, I really do. Definitely talk to your psychiatrist, as it could be a residual effect of the meds, or indicative of another issue.

    I don’t want to stir it up any more, but I probably will 🙂 You have WAY more going for you than your weight, you are funny, caring, intelligent, etc. But yeah, I still get the weight thing.

    I just wonder… you’ve had so much going on, and faced some tough stuff lately; so is the weight the biggest problem, or the one that is safe to get angry at?

    Take care,
    CG

    • tai0316 says:

      CG I love the way you make me think of things 🙂

      I don’t know. I think that I have no control over so many things that have happened or that do happen, but I had control over this one aspect of my life. It made me feel better about myself and I was doing it in a healthy way too. Now, I’m just this used piece of trash, who’s filthy and disgusting and has gained like 10 pounds. I can barely look at myself usually and this isn’t helping.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s